W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TGM454510 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a patient was treated for an aneurysm in zone 4 of the descending thoracic aorta using gore® tag® conformable thoracic stent grafts with active control (ctag) and gore® dryseal flex introducer sheaths (dsf).The physician began by inserting a 24fr sheath into the patient through the right femoral artery.Although there was supposed to be plenty of room in the access vessel, the physician had difficulty inserting the dsf.However, he was able to get the dsf in place.The physician then inserted the 1st ctag device.The physician noted difficulty in advancing the device through the sheath, but eventually got the device into place.The first two stages of the device deployed successfully.When attempting to remove the angulation fibers, the fibers would not come out.As the physician pulled on the handle, the wire broke.The physician opened the back-up deployment hatch, and pulled on the wire.It required a great deal of force, but eventually the wire was able to be removed.However, during removal, the device was pulled distally.Originally, the physician had planned to treat with one ctag device, but because off the movement of the device, a second device was required.The physician tried to advance the second device through the 24fr sheath, but was initially not able to do so.The fsa left the operating room to obtain a 26fr sheath.During that time, the physician tried to advance the 2nd ctag again.The physician succeeded in getting the device through the sheath, but once the device was past the sheath, the physician could not advance it anymore.The physician then attempted to retract the device but could not withdraw it through the dsf.The physician then removed the dsf and the device together.The 2nd ctag device was discarded.The physician then inserted the 26fr dsf sheath, again with some difficulty.Next, the physician inserted a 3rd ctag device.This device was advanced more easily, although there was still some difficulty.The device was moved into position.Stages 1 and 2 deployed successfully, but again while attempting to remove the angulation fibers the wire broke.Again, the back-up hatch was opened, and the wire was removed successfully.This device remained in place.During the procedure, the physician remembered that he had previously performed an open repair on this patient to put a dacron graft in the right femoral artery.
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: investigation conclusions code: d14: per gore medical procedures, a device that is successfully deployed using its backup mechanism is not a reportable malfunction.Therefore, report 2017233-2024-05408 is retracted.